MAUDE Adverse Event Report: ENCORE MEDICAL L.P 3DKNEE; FEMUR, NONPOROUS, 3D, SIZE10, LT

ENCORE MEDICAL L.P 3DKNEE; FEMUR, NONPOROUS, 3D, SIZE10, LT
Model Number 233-01-110
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the surgeon having found that the patient had mid flexion instability.
 
Additional Manufacturer Narrative
The reason for this revision surgery was mid flexion instability.The previous surgery and the revision detailed in this investigation occurred over 9 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was one non-conforming material report (ncmr) associated with the explanted part.Ncmr# 33968 associated with the part 233-01-110, 3d knee non-porous femoral component, machined, size 10 which documents a nonconformance that out of 10 quantity lot all items were reworked due to incorrect product udi barcodes on exterior packaging and were accepted.The device was within it's respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to mid flexion instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical, they are: patient bone deterioration, inadequate soft tissue support, ligamentous tear, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
FEMUR, NONPOROUS, 3D, SIZE10, LT
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key6919032
Report Number1644408-2017-00880
Device Sequence Number818679
Product Code MBH
UDI-Device Identifier00888912111171
UDI-Public(01)00888912111171
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K032905
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2022
Device Model Number233-01-110
Device Catalogue Number233-01-110
Device Lot Number896A1196
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
334-01-110, LOT 285B1007; 391-09-710, LOT 286G1932
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR